Advertisement

Reactions Weekly

, Volume 1744, Issue 1, pp 171–171 | Cite as

Ketamine

Various toxicities: case report
Case report
  • 25 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 42-year-old man developed biliary dilatation, jaundice, cholangitis, cholestasis, partially obstructed common bile duct and hepatotoxicity during treatment with ketamine for complex regional pain syndrome (CRPS).

The man, who had type 1 CRPS of his right leg, was hospitalised for his third elective administration of a 3-day SC ketamine infusion. During hospitalisation, his concomitant therapies included pantoprazole, duloxetine and tapentadol. Previously, he had received two SC ketamine infusions for CRPS. The first infusion was well tolerated. However, on the third day following completion of the second infusion, he was hospitalised due to epigastric pain. Subsequent laboratory investigations revealed altered liver function tests (LFTs; increased levels of serum...

Reference

  1. Hewitt NA, et al. Recurrent subanesthetic ketamine infusions for complex regional pain syndrome leading to biliary dilation, jaundice, and cholangitis: A case report. A and A Practice 10: 168-170, No. 7, Apr 2018. Available from: URL: http://doi.org/10.1213/XAA.0000000000000650 - Australia

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations